Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 51, NWS Caribou, ME

August 5, 2021

NWS Caribou, ME issued this small craft advisory at Aug 5, 2021, 3:41 PM EDT. It took effect at Aug 6, 2021, 12:00 AM EDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Aug 5, 2021, 3:41 PM EDT (19:41 UTC)
In effect from
Aug 6, 2021, 12:00 AM EDT
Expired
Aug 6, 2021, 11:19 PM EDT
In force
23 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

815 
WHUS71 KCAR 051941
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
341 PM EDT Thu Aug 5 2021

ANZ050-051-060345-
/O.NEW.KCAR.SC.Y.0051.210806T0400Z-210807T0400Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
341 PM EDT Thu Aug 5 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT EDT FRIDAY NIGHT...

* WHAT...Seas 3 to 6 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From midnight tonight to midnight EDT Friday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
7 follow-up statements
132 
WHUS71 KCAR 060202
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1002 PM EDT Thu Aug 5 2021

ANZ050-051-061015-
/O.CON.KCAR.SC.Y.0051.210806T0400Z-210807T0400Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
1002 PM EDT Thu Aug 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY NIGHT...

* WHAT...Seas 3 to 6 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From midnight tonight to midnight EDT Friday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
267 
WHUS71 KCAR 060640
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
240 AM EDT Fri Aug 6 2021

ANZ050-051-061445-
/O.CON.KCAR.SC.Y.0051.000000T0000Z-210807T0400Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
240 AM EDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...Seas around 5 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until midnight EDT Friday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

CB
297 
WHUS71 KCAR 060949
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
549 AM EDT Fri Aug 6 2021

ANZ050-051-061800-
/O.CON.KCAR.SC.Y.0051.000000T0000Z-210807T0400Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
549 AM EDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...Seas 5 to 6 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until midnight EDT Friday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

CB
209 
WHUS71 KCAR 061335
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
935 AM EDT Fri Aug 6 2021

ANZ050-051-062145-
/O.CON.KCAR.SC.Y.0051.000000T0000Z-210807T0400Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
935 AM EDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...Seas 5 to 6 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until midnight EDT Friday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
800 
WHUS71 KCAR 061908
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
308 PM EDT Fri Aug 6 2021

ANZ050-051-070315-
/O.CON.KCAR.SC.Y.0051.000000T0000Z-210807T0400Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
308 PM EDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...Seas around 5 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until midnight EDT Friday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
921 
WHUS71 KCAR 070158
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
958 PM EDT Fri Aug 6 2021

ANZ050-051-070400-
/O.CON.KCAR.SC.Y.0051.000000T0000Z-210807T0400Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
958 PM EDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...Seas around 5 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until midnight EDT Friday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
723 
WHUS71 KCAR 070319
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1119 PM EDT Fri Aug 6 2021

ANZ050-051-070430-
/O.CAN.KCAR.SC.Y.0051.000000T0000Z-210807T0400Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
1119 PM EDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY IS CANCELLED...



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Aug 5, 2:04 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Aug 5, 2:04 PM EDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
204 PM EDT Thu Aug 5 2021

.SYNOPSIS...
A small area of low pressure will track north from the Mid-Atlantic
states across the Gulf of Maine today and into the Maritimes
tonight. High pressure will build south of the area Friday. A cold
front will approach on Saturday and cross the area Saturday evening.
High pressure will build to our north on Sunday into Monday.

&&

.NEAR TERM /THROUGH TONIGHT/...
205 pm update...
Hv continued to update fcst for most recent conditions. Sfc
analysis suggests sfc low is sitting in vicinity of the SW Gulf
of Maine as of 17z with stationary front siting along the
coastal islands. Majority of the heavy rain and embedded thunder
is located south of the front with the best chc of any place
seeing locally hvy rainfall this afternoon and evening wl be the
srn half of Washington County. However pressure falls appear to
be located slightly inland from the coast as subtropical ridge
continues to strengthen. Latest guidance, including hires
models, indicate that sfc low wl take a slight jog thru CWA
later this aftn and evng continuing the threat for isold thunder
and hvy rainfall over sern areas, thus hv made no chgs to
current wx and pop grids.

Previous discussion:
A deep moist flow of air into the region will produce the
potential for heavier rain at times, mainly this afternoon into
this evening across Downeast and eastern Maine. The chance of
significant rain is much lower across northwest Maine.

A quasi-stationary front stretches from north Florida to New
England with waves of low pressure to move up along the front.
The models in the near term differ on the placement of the
heavier rain, which makes the forecast challenging. Rainfall
overnight has been unimpressive with gages and radar estimates
Downeast less than one tenth of an inch.

Another batch of potentially heavier rain may lift across the area
this afternoon into this evening. The latest GFS takes this area of
heavier rain further to the west across Penobscot and eastern
Aroostook County. The NAM focuses this second band of heavier
rain further southeast across Hancock and Washington Counties
and into southern Aroostook County. The Canadian is more in line
with the NAM and the latest 00Z ECMWF is more less a compromise
between the GFS and NAM/Canadian.

The Hi Res models are also offering up different placements,
which gives relatively low forecast confidence on the placement
of heavier rain later today into this evening. Will need to see
how things unfold on radar later this morning, and it will
likely be a day where adjustments will need to be made to refine
the forecast.

Did make some adjustments to the PoPs and QPF for today into this
evening mainly to bring them up a bit in areas further to the
north and west. Kept isolated thunder from around Bangor east
into Washington County for this afternoon, but confidence is not
high.

The clouds and rain will keep temperatures mostly in the 60s
south to low 70s in the northeast. The warmest temps will likely
be out near Estcourt Station where it may get close to 80F this
afternoon. Lows tonight will be on the mild side and mostly in
the upper 50s to low 60s.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
High pressure settling to our south and an upper ridge of high
pressure building over the area will bring a mostly sunny and very
warm day on Friday with highs generally in the low 80s inland. This
will be followed by a mostly clear and warm night Friday night as we
remain in southwest flow north of high pressure off the Mid-Atlantic
coast. Saturday will begin mostly sunny. Clouds will then increase
ahead of an approaching cold front Saturday afternoon. Some showers
and scattered thunderstorms may begin to push into northwestern
areas during the early to mid afternoon Saturday then push southeast
from there during the late afternoon into Saturday evening. Capes
are running from around 300-400 J/KG so widespread strong storms are
unlikely. However, westerly wind aloft are strong so any deep storms
that do develop could bring locally gusty winds in downdrafts. The
best chance for storms will be over north central areas during the
mid to late afternoon as the front presses in.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
The cold front will continue south across the area Saturday night
reaching the coast early Sunday morning. Showers and thunderstorms
will weaken as the front pushes across. High pressure from the north
will begin to press across northern areas late at night bringing
some clearing over the north. Sunday will turn out partly to mostly
cloudy with some showers, mostly in central and southern areas, as
the front stalls near the coast. We will be under the influence of
high pressure on Monday with another partly sunny and warm day as a
southerly return flow sets up across the area along the west side of
the high. Low pressure tracking from Quebec into Ontario on Tuesday
will pull a warm front north across the area Tuesday. This will
bring clouds and a chance for showers, especially over northern and
western areas. Humidity will increase as the low draws humid air
north from the Mid-Atlantic region. An upper trough sliding across
the north may bring another chance for showers and possibly some
thunderstorms Tuesday night as it tracks through. Partial clearing
is possible Wednesday following the passage of the upper trough.
However, we will remain in a strong upper ridge and very warm and
humid weather will persist over the area.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
NEAR TERM: Downeast terminals likely to be IFR through the bulk
of the overnight with BGR improving to VFR after 13z Friday
while BHB remains IFR and possibly LIFR at time in fog and rain.
Northern terminals will gradually deteriorate with HUL dropping
to IFR cigs after 00z tonight and progressing north during
the overnight as low level stratus and fog develops. KHUL shud
be the only terminals to see MVFR showers this evening while
remaining terminals will see VCSH tonight.

SHORT TERM:
Friday: VFR. SW wind.

Friday night: VFR Light SW wind.

Saturday: VFR, possibly lowering to MVFR over the north. SW wind.

Saturday night: VFR to MVFR. Possibly locally IFR in some fog
Downeast. SW wind, shifting to NW from north to south.

Sunday: MVFR to VFR Downeast, VFR north. Light NW wind.

Sunday night: VFR. SE wind.

Monday: VFR. S wind.

&&

.MARINE...
NEAR TERM: Expect the wind and seas will remains below small
craft advisory levels through tonight. Did cap the wind speeds a
bit below guidance given the warm air mass over the cool waters.
The seas may reach close to 5 ft on the outer waters by later
today or tonight.

SHORT TERM:
Wind and seas will remain below SCA into early next week. High
humidity levels will likely result in some fog and mist over the
waters into early next week.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...CB/Farrar
Short Term...Bloomer
Long Term...Bloomer
Aviation...CB/Farrar/Bloomer
Marine...CB/Farrar/Bloomer
Hazardous weather outlook, Aug 5, 2:39 AM EDT, 13 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
239 AM EDT Thu Aug 5 2021

MEZ001>005-010-031-060645-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Central Piscataquis-
Southern Piscataquis-
239 AM EDT Thu Aug 5 2021

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Northern Maine and North Woods Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ006-011-015>017-029-030-032-060645-
Southeast Aroostook-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Northern Washington-
239 AM EDT Thu Aug 5 2021

This Hazardous Weather Outlook is for Coastal DownEast Maine, Far
Eastern Maine, Interior DownEast Maine and Penobscot Valley Maine.

.DAY ONE...Today and Tonight.

Locally heavy rainfall is expected at times through this evening with
the potential for minor flooding of low lying areas. Ponding of water
is likely on roads.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-060645-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
239 AM EDT Thu Aug 5 2021

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Aug 5, 12:46 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1246 PM EDT THU AUG 5 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1222 PM     HEAVY RAIN       2 WSW CUTLER            44.65N 67.24W
08/05/2021  M2.40 INCH       WASHINGTON         ME   PUBLIC

1233 PM     HEAVY RAIN       1 E TRESCOTT            44.77N 67.05W
08/05/2021  M2.31 INCH       WASHINGTON         ME   PUBLIC

1237 PM     HEAVY RAIN       FRENCHBORO              44.12N 68.37W
08/05/2021  M2.26 INCH       HANCOCK            ME   PUBLIC

1244 PM     HEAVY RAIN       6 S CRANBERRY ISLES     44.16N 68.25W
08/05/2021  M2.23 INCH       HANCOCK            ME   PUBLIC

1233 PM     HEAVY RAIN       1 NW ROQUE BLUFFS       44.62N 67.49W
08/05/2021  M2.10 INCH       WASHINGTON         ME   PUBLIC

1235 PM     HEAVY RAIN       4 NNE JONESPORT         44.59N 67.56W
08/05/2021  M2.10 INCH       WASHINGTON         ME   PUBLIC

&&

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.